Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

121 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes increased blood pressure despite taking medication?

Answered by
Dr.
Dr. Meriton Siqeca

Cardiologist

Practicing since :2009

Answered : 773 Questions

default
Posted on Tue, 20 Oct 2015 in Hypertension and Heart Disease
Question: I am currently taking amiodarone and apixaban. I do have a history of high bp. Not currently taking them as per my dr. BP is extremely high. 154/95 constantly throughout the day. Can I take my micardis plus BP pills while taking the other two above.
doctor
Answered by Dr. Meriton Siqeca 30 minutes later
Brief Answer:
Yes, adding anti-hypertensive therapy

Detailed Answer:
Hello Mrs. XXXX! Thank you for your question and welcome to Health Care Magic. I carefully read your query.

The aim is to keep the blood pressure figures under 140/90 mmHg, in under 55-years old ladies, with no co-morbidities. This is because it is known that constant and long-standing figures above these, cause damage to the arteries in end-organs. No matter that you already are on amiodarone (antiarrhythmic) and apixaban ("blood thinner"), I am assuming for atrial fibrillation episodes, you can safely and effectively add telmisartan/hydrochlorthiazid (micardis plus) to your therapy, aiming to control your blood pressure. I would recommend you to closely monitor your blood pressure figures after adding the therapy, by randomly measuring your blood pressure in the first 5-7 days. My opinion is that no other measures should be undertaken at this moment.

I hope I was helpful with my answer. Wish you a good health. I would be happy to help, if you have further questions. Please rate my answer, if you do not.

My best regards,
Dr. Meriton
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  

Recent questions on  Fibrillation

doctor1 MD

hi , I am suffering from hypertension from last 7 years .Initially I was on cardiac-H ,Losacar-H .But in 2009 I had atrial fibrillation and was on Olmazest40 , calaptin 40 and ceruvin75.But it was not working well .Now I am on Ecosperin-75, amlovas & amlodec.It has worked well.But I developed little swelling of foot and a little pain in knees.Should I stop amlodec & amlovas and use some other medicine ?

doctor1 MD

I have recurrent atrial fibrillation status post radio frequency ablation and bilateral thoracotomy this seems to be made wose during high stress job experiences as a nurse anesthetist will I just have continue to work like this or does this condition qualify for disability

doctor1 MD

My mother is 72 years old and had a cardiac ablation performed around February 21 for atrial fibrillation. It became complicated with a nick in her artery and she was hospitalized for 5 days afterward. Since then she has had 5 episodes of a rapid heart rate and has been hospitalized for this 4 additional times, and is currently in the hospital. The doctors want to do another cardiac ablation but I am worried as the doctor told her the reason she was having so many issues now is because the heart is irritated and needs to heal and could take an additional 8 weeks to heal. Wouldn t another procedure irritate it more?

doctor1 MD

Hello Doctor, My mother is suffering from a heart condition known as atrial fibrillation and has suffered from severe falls recently and also has a haemangioma in her upper spinal region in the T3 and T4 spinal area. Please tell me what can be done to remedy the situation without surgery because she is 78 yrs old and surgery could be fatal. Thanks, Bonny Sanyal YYYY@YYYY

doctor1 MD

Hi sir...I'm uploading the ecg report ...Could you please shed some light on it...

doctor1 MD

I have atrial fibrillation and a low pulse rate (45 - 55) when at rest. I can get it into the mid 90's when exercising. I'm 73 years old. My cardiologist wants to implant a pacemaker and is talking about using either Tikosyn (Dofetilide) or...

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was corrected. The doctor has me on Xarelto and a beta blocker . I feel fine and I am wondering if I can drink...